Obstetrician Leonie Penna says: Usually, a woman’s periods return within a few months of stopping taking the Pill.
The fact you’ve had two periods indicate the problem is not likely to be related to the Pill, but rather something called oligomenorrhoea, which is the medical term for infrequent periods.
There are a number of possible causes but it is usually due to an imbalance of hormones. This can happen if a woman is very underweight (or does excessive amounts of exercise), is very overweight or under stress.
When a woman has this condition, ovulation may not occur or may be infrequent so this makes conception less likely to happen.
There is also a condition called polycystic ovary syndrome (PCOS) that can cause irregular periods, and can be diagnosed with an ultrasound scan and a blood test.
The hospital tests you have booked should shed some light on why your periods are infrequent and treatment can then be recommended.